In Wake of “Benadryl Challenge” on TikTok, FDA Issues Warning

    The U.S. Food and Drug Administration (FDA) is warning about serious health problems with high doses of the allergy medicine Benadryl, after reports of teens participating in the so-called “Benadryl Challenge” on the social media platform TikTok.

    The FDA said teens have ended up in hospital emergency rooms or have died after taking high doses of the allergy medication, CNN reports. The agency said it contacted TikTok and strongly urged them to remove Benadryl Challenge videos.

    Taking higher-than-recommended doses of Benadryl can lead to serious heart problems, seizures, coma or even death, the FDA said in a statement. Parents should store Benadryl and other over-the-counter medications and prescription drugs out of the reach of children, the FDA advised.

    By Partnership Staff
    October 2020

    Published

    October 2020

    CONNECT WITH US

    Sign up to join our community working to end addiction.

    Please leave this field empty

    By entering your email address above you are opting in to receive email communications from Partnership to End Addiction and agreeing to our Terms of Use and Privacy Policy.

    No, thanks. Take me to the website.